MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536410
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).An advanix pancreatic stent was returned for analysis.A visual evaluation of the "reurned" device revealed that the stent had evidence of residues, indicating use and handling of the device.A small piece of guidewire was returned stuck inside the stent, the guide wire coating was damaged.The stent was severely damaged (bent/kinked/buckled).A functional inspection was performed, the guide wire could not be removed from the stent due to the stent severely damaged.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during the use of the device could have contributed with the event.It appears that the guidewire coating was damaged, this could have cause some issues to remove it from the stent, also handling and manipulation of the device during its use can lead to kink/bent the stent and it could have caused interacting issues between stent/guidewire.A lot of force applied to the devices in order to separate them could have caused severe damages on the stent resulting in the guidewire caught inside of it.Based on the information available and the analysis performed, the conclusion code for the complaint will be documented as "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during a procedure.The exact event date was not reported.According to the complainant, during the procedure, the guide wire was stuck inside the stent.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.Investigation results revealed that the stent was kinked and severely damaged, therefore this event has been deemed an mdr reportable event.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9305676
Report Number3005099803-2019-05453
Device Sequence Number2002650
Product Code FGE
UDI-Device Identifier08714729857358
UDI-Public08714729857358
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2020
Device Model NumberM00536410
Device Catalogue Number3641
Device Lot Number0023371962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1